Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
lauralulu

Starting Fludrocortisone (florinef)

Recommended Posts

So I was given my prescription without any inernal info (the leaflet thingy you usually get) so I looked it up online and found some stuff that's scared me half to death!

So I guess I must have a drug phobia because this keeps happening! But god, long term use can cause glaucoma and cataracts?!! That is super scary and makes me feel very nervous to even start taking it, in case I become dependent and end up on it for a long time. I'd rather be dizzy, tired and tremulous than lose my sight!!!!!

Is this just a case of them having to report the worst case scenarios when it's not generally very likely?

Share this post


Link to post
Share on other sites

I am also super sensitive to meds and nervous about them. I was reluctant to take florinef, but it has really been a wonder drug for me. I have been on it for 2 years. The info says that because they are talking about it like they would about other steroids-- glucocorticoids. From what I understand, at the doses we take, it is more of a mineral corticoid-- which means its main effect is to make us retain salt and fluid. I tolerate it well, whereas other steroids, like prednisone, I tolerate poorly.

Share this post


Link to post
Share on other sites

I have been told by numerous doctors that the side effects listed are general for all steroids and not applicable for Florinef.

Sometimes it is best not to read about side effects until after starting a drug for awhile.

Share this post


Link to post
Share on other sites

I'm a pharmacist and second the above posters. Most scary side effects would only apply at doses > 0.4mg. That being said, it's always best to start low and go slow, finding the lowest effective dose. Keep an eye out for headaches, high blood pressure, swelling, and have your potassium and magnesium checked via blood work periodically. It's also best to take with food since Florinef can be tough on the stomach. Also, some patients get insomnia when taken later than 2pm (noon for me personally). Best of luck! I wouldn't be out of bed without Florinef, but I have had to go down on my dose due to blood pressure issues. 0.1mg is perfect for me, while others are on higher doses with no problem.

Share this post


Link to post
Share on other sites

Well, I just try and look at it like there are side effects for everything..and everyone is different. So you really never know how something is going to react until you give it a try yourself. I was on it for about 3 months and I had really high blood pressure spikes with it (like, 175/143 while just laying down) which makes you feel just as bad as when it's low. My BP fluctuates a ton, and gets high even now..but definitely not as high as when I was on that. I hope it works out for you though just keep an eye on things with it.

Share this post


Link to post
Share on other sites

Florinef has been the most effective thing I've tried for mitigating my POTS symptoms. Honestly, even if it means I get glaucoma in twenty years, it's worth it, because taking it means I am a mostly functional person. I went from barely being able to work 5 hours a week to being able to work 20 hours a week, and I virtually have NO palpitations anymore and my tachycardias are much less severe.

It's good to know potential side effects, but I wouldn't let them stop you from trying the drug. For me it's been the closest thing to a magic bullet that I've found.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...